Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 31, 2021, 7:03 PM CDT for Grant County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 31, 2021, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
County Grant County, KS
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS83 KDDC 010003 SPSDDC Special Weather Statement National Weather Service Dodge City KS 703 PM CDT Sat Jul 31 2021 KSZ075-085-010030- Stevens KS-Grant KS- 703 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN STEVENS COUNTIES UNTIL 730 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Moscow, moving west at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3753 10121 3732 10116 3724 10151 3750 10152 TIME...MOT...LOC 0002Z 080DEG 10KT 3741 10129 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 31, 4:50 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 31, 4:50 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 450 PM CDT Sat Jul 31 2021 ...Updated Aviation... .SHORT TERM...(This evening through Sunday) Issued at 252 PM CDT Sat Jul 31 2021 A cold front was sliding into the area this morning, with fairly strong cold advection over west central Kansas as the Smoky hill valley. Temperatures as a result have also stabilized in the mid 80s in most of the area north of Garden City and westward along the Ark river valley. As the boundary continues to sink south this afternoon, the warmest highs as forecast in recent days may reach around the 100 degree mark in the red hills region eastward through Barber county. There is also a lot of smoke mixing in behind the frontal boundary leading to a more milky sky northwest. Convective allowing models have continued to develop convection in a high CAPE/DCAPE environment with and overall lack of shear, so wet microburst/gusty or even marginally pulse severe wind would be the main threats in the late afternoon, early evening timeframe. Large hail is not a risk this afternoon. Given the moist atmosphere, the possibility of additional storms later this evening or overnight will need to be monitored however the lapse rates are not impressive behind the boundary. Pops will be maintained overnight, as another mild overnight in the 60s area-wide. .LONG TERM...(Sunday night through Saturday) Issued at 252 PM CDT Sat Jul 31 2021 A much cooler extended period is in store. The globals spectral models really dry out the region , driving the front well south of the area as the upper 500 mb cyclonic flow pattern shift eastward over the upper mississippi and ohio valley. Sunday's temperatures look to be limited to the middle 80s. Farther through the week, the warming trend will bring highs still on;y back to "normal" range by about Thursday. Alot of uncertainty surrounds Wednesday as the models suggest a mid level baroclinic moves though the larger region, lending to cloud cover and even precipitation possibilities so anywhere from the 70s to mid 90s is possible. The weekend look much hotter however as the synoptic trough settles farther east of the rocky mountain range with strong synoptic flow across the Northern Plains. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 450 PM CDT Sat Jul 31 2021 Scattered convection will be near/south of GCK/DDC for the next few hours, and near LBL through this evening. Storms will be pulse and short lived in nature (erratic motion), with low confidence on direct impacts to any terminal. As such, removed all convective TEMPO groups and only carried VCTS/VCSH in the TAFs. HYS will remain dry through this TAF period. Scattered showers are expected to continue overnight through 12z Sun in the vicinity of the Oklahoma border, with impacts most likely at LBL. Otherwise, mid level clouds will prevail for much of this TAF cycle, north of the frontal boundary. Light NE winds will prevail through the period, outside of any convective influences. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 86 60 89 / 60 30 0 0 GCK 64 84 59 87 / 70 30 0 0 EHA 63 79 59 85 / 80 70 10 10 LBL 65 82 59 86 / 70 60 10 0 HYS 66 87 60 90 / 10 10 0 0 P28 69 89 62 90 / 60 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Jul 31, 4:58 AM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 458 AM CDT Sat Jul 31 2021 KSZ030-031-043>046-061>066-074>081-084>090-011000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 458 AM CDT Sat Jul 31 2021 /358 AM MDT Sat Jul 31 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered to numerous thunderstorms will impact portions of the southwest Kansas region late this afternoon through early Sunday. There is a marginal risk of severe thunderstorms mainly across south central Kansas for an isolated severe wind gusts to 60 mph. There is also a marginal risk for excessive rainfall across mainly far southwest Kansas later this evening into the overnight hours. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 31, 4:05 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
405 PM CDT Sat Jul 31 2021
KSZ044-063-064-077-312145-
Gray KS-Finney KS-Hodgeman KS-Lane KS-
405 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FINNEY...SOUTHWESTERN
NESS...WEST CENTRAL HODGEMAN...SOUTHEASTERN LANE AND NORTHWESTERN
GRAY COUNTIES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Hickok, moving southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Garden City, Kalvesta and Plymell.
LAT...LON 3835 10028 3830 10024 3826 10025 3826 10022
3811 10011 3779 10092 3795 10103
TIME...MOT...LOC 2104Z 044DEG 21KT 3774 10120
FINCHSpecial weather statement, Jul 31, 4:07 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Dodge City KS
407 PM CDT Sat Jul 31 2021
KSZ062-063-075-076-312145-
Finney KS-Kearny KS-Grant KS-Haskell KS-
407 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY...
SOUTHWESTERN FINNEY...NORTHERN GRANT AND NORTHWESTERN HASKELL
COUNTIES UNTIL 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Hickok, moving southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ulysses and Hickok.
LAT...LON 3787 10123 3775 10097 3750 10117 3763 10153
3764 10153
TIME...MOT...LOC 2106Z 044DEG 21KT 3774 10121
FINCHSpecial weather statement, Jul 31, 5:18 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Dodge City KS 518 PM CDT Sat Jul 31 2021 KSZ077-078-312300- Gray KS-Ford KS- 518 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FORD AND SOUTHEASTERN GRAY COUNTIES UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking a line of thunderstorms from just south of Dodge City to near Montezuma. These storms were moving very slowly. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Dodge City, Ensign and The Haggard Elev. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3767 10044 3779 9996 3764 9988 3750 10039 TIME...MOT...LOC 2215Z 338DEG 1KT 3764 10018 FINCH
Special weather statement, Jul 31, 5:57 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Dodge City KS 557 PM CDT Sat Jul 31 2021 KSZ077-078-312345- Gray KS-Ford KS- 557 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FORD AND SOUTHEASTERN GRAY COUNTIES UNTIL 645 PM CDT... At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near Ensign, moving west at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Montezuma, Ensign and The Haggard Elev. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3779 10020 3763 10013 3757 10044 3779 10055 TIME...MOT...LOC 2257Z 073DEG 19KT 3770 10026 FINCH
Special weather statement, Jul 31, 6:36 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 636 PM CDT Sat Jul 31 2021 KSZ075-076-085-086-010000- Seward KS-Stevens KS-Grant KS-Haskell KS- 636 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEWARD... SOUTHEASTERN GRANT...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 700 PM CDT... At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near Ryus, moving west at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Moscow, Ryus and Cave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3752 10140 3753 10106 3736 10103 3728 10132 TIME...MOT...LOC 2336Z 078DEG 7KT 3744 10114 TURNER
Special weather statement, Jul 31, 7:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 703 PM CDT Sat Jul 31 2021 KSZ075-085-010030- Stevens KS-Grant KS- 703 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN STEVENS COUNTIES UNTIL 730 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Moscow, moving west at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3753 10121 3732 10116 3724 10151 3750 10152 TIME...MOT...LOC 0002Z 080DEG 10KT 3741 10129 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:06 PM CDT | Special Weather Statement | DDC | Pratt | 24 min |
| Jul 31, 7:38 PM CDT | Special Weather Statement | DDC | Pratt | 37 min |
| Jul 31, 7:46 PM CDT | Special Weather Statement | DDC | Stanton | 44 min |
| Jul 31, 10:32 PM CDT | Special Weather Statement | DDC | Comanche | 43 min |
| Aug 1, 2:13 AM CDT | Areal Flood Advisory | DDC | Morton | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.